News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Please Help


 Coffee0ooYummy - Sun May 07, 2006 1:06 pm

User avatar I am a 33 year old female.
diagnosis : arthristis in knees, bipolar ,anxiety, ptsd, ocd
past surgeries: hyterectomy and removal of endometriosis.
current medications:
abilify
celexa
topamax
buspar
lasix
prevacid
calcium
vitamins -centrum
Lipitor
once daily weight control
acidophilus
synthroid

I feel like a hypocondriac, they cant find what is wrong with me. I have had cat scans to see if there is something wrong with my abdomen and nothing. I have upper back pain knee pain, muscle pains neck pain my hands hurt all the time and have to crack my toes all the time as well., I also have pelvic pain now and then. i cant sleep right i am tired all the time. I get dizzy when i crouch down then stand back up, i am bipolar and all of this is very depressing to me. i gather it would be depressing even if i were not bipolar. Maybe it is all in my head but does any of it sound like symptoms of anything? I would love to know if there is something actually wrong with me, and if there isnt why do i ahve so much pain?

ps. I get migrains too. and lower back pain if i stand to long. i also get a pain now and then that runs from my hip to my knee now and then too if that helps. I know i must sound like a hypocondriac i am sorry if i do but i really do have all these aches and pains. Please if you have any idea why i do I would love to know what it might be. I don't even know if i am posting in the right place, if i am not please let me know where to post.

Bren
 Dr. Yasser Mokhtar - Mon May 08, 2006 9:28 am

User avatar Dear Bren,

Pain is not normal and if you have any pain then there is something wrong going on. If you have bipolar disorder and during the depressive phase, if you feel any pain, this might be a physical expression of your emotional pain.

This being said, however, we have to absolutely make sure that your pain has no other actual physical causes before we say it is because of depression.

The way you are describing your pain makes me think of a condition called fibromyalgia, it is a condition where there is a lot of tender points all over the body and i think the best thing to do is to be seen by a rheumatologist who is the best specialist to evaluate you for this if after you see your primary care physician, he/she thinks that you might have fibromyalgia.

You are on lipitor and lipitor and the like medications are very notorious for causing muscle inflammation and breakdown and i strongly urge you to ask your doctor to have a muscle blood test done if you have not already have one.

If after all the venues are exhausted and no actual physical cause of your pain is found, we can then say that this might be due to your depression and you might want to discuss it further with your psyciatrist about going up on your medication dose if appropriate and indicated.

Having back pain after standing for a long time is sometimes expected. And the knee and the hip pain is also expected if stand too long and start to have back pain. So, may be you ought to have a ct scan on your back and may neck spine also to make sure that you don't have any problems with these as well.

When on lasix, and you feel dizzy when you stand up fast, this might be an indication that you are dehydrated, so you might want to talk to your doctor about this and see whether or not the lasix dose should be lowered.

Thank you very much for using our website http://doctorslounge.com and I hope that this information helped.

Yasser Mokhtar, M.D.
 Coffee0ooYummy - Mon May 08, 2006 11:12 am

User avatar Thank you so much for your response I will have my dr check out all of what you mentioned.

Bren
 Coffee0ooYummy - Sun May 21, 2006 8:16 am

User avatar I went and saw my Dr and she tested me for the Fibromyalgia, but I don't have that I only had 7 tender spots, but she said i do have pain due to depression and put me on Cymbalta for it. However she is checking me for Reumatoid Arthritis and Lupus as well to be on the safe side because of my symptoms.

Thank you so much for your help. I will let you know the outcome of the blood work.

Bren
 Coffee0ooYummy - Sun May 21, 2006 8:19 am

User avatar went and saw my Dr and she tested me for the Fibromyalgia, but I don't have that I only had 7 tender spots, but she said I do have pain due to depression and put me on Cymbalta for it. However she is checking me for Rheumatoid Arthritis and Lupus as well to be on the safe side because of my symptoms.

Thank you so much for your help. I will let you know the outcome of the blood work.

Bren

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here